Accessibility navigation


Feedback design for regularizing descriptor systems

Bunse-Gerstner, A., Byers, R., Mehrmann, V. and Nichols, N. (1999) Feedback design for regularizing descriptor systems. Linear Algebra and its Applications, 299 (1-3). pp. 119-151. ISSN 0024-3795

Full text not archived in this repository.

To link to this article DOI: 10.1016/S0024-3795(99)00167-6

Abstract/Summary

This paper surveys numerical techniques for the regularization of descriptor (generalized state-space) systems by proportional and derivative feedback. We review generalizations of controllability and observability to descriptor systems along with definitions of regularity and index in terms of the Weierstraß canonical form. Three condensed forms display the controllability and observability properties of a descriptor system. The condensed forms are obtained through orthogonal equivalence transformations and rank decisions, so they may be computed by numerically stable algorithms. In addition, the condensed forms display whether a descriptor system is regularizable, i.e., when the system pencil can be made to be regular by derivative and/or proportional output feedback, and, if so, what index can be achieved. Also included is a a new characterization of descriptor systems that can be made to be regular with index 1 by proportional and derivative output feedback.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical and Physical Sciences > Department of Meteorology
Faculty of Science > School of Mathematical and Physical Sciences > Department of Mathematics and Statistics
ID Code:27472
Publisher:Elsevier

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation